Jump to content

Increase in hot flashes


Dawg Tired
 Share

Recommended Posts

For some reason lately I have gone from being free of hot flashes to 3-4 a day. The kind where I am suddenly drenched in sweat. I had a hysterectomy/oopherectomy in 1996 and have been on HRT since. In the past I have sometimes had this problem and I adjusted my dose of estradiol upward from 1 mg to 1 1/2 mg for a few days and it always took care of it. Could this be thyroid? I haven't had it checked for over a year.

Link to comment
Share on other sites

Hi, Gayla. Any chance any of your meds (other than the hormones) could be causing your flashes? For example, I experieced hot flashes when I was on a low dose SSRI last year (Lexapro). I also experienced significant night sweats. The doctor said it was highly unlikely the meds were causing these symptoms, since I was on such a low dose (only 2.5 mg/day). But as soon as I discountined the meds, both the night sweats and the hot flashes abated.

Good luck in finding answers. (And, of course, it certainly never hurts to have that thyroid checked!)

RunnerGirl

Link to comment
Share on other sites

Gayla,

I started getting hot flashes really bad when I went off my HRT. Thr weird thing is that they go away for a while and then come back. It's so nice when I'm hot flash free.

If you are getting them on HRT then maybe all you need is an adjustment.

Good luck. Hot flashes are no fun. They definitely make me feel worse.

GayleP

Link to comment
Share on other sites

I had lots of hot flashes after my hyst.(March 1999). It took about 3 different types of estrogen to get the right one. About 6 months ago, I had a major increase in hot flashes. I ended up stoping my hrt completely, I'm down to 2 or 3 hot flashes a week. Go figure. I hope you find something to help you.

Blackwolf

PS I'm 33, so I have tripled my calcium intake to keep up my bones, also, I do light free weights to maintain my bone strength.

Link to comment
Share on other sites

I have read a lot of info. by Dr. John Lee regarding estrogen and HRT. You can find more about this by doing an internet search using his name or possibly Arbonne progesterone cream. (I am in no way affiliated with this company, it is just one I know of)

Anyway, there has been a lot of research showing that often times there becomes estrogen dominance in the body and the progesterone is what needs to be balanced. I know the common thinking is that estrogen is what is lacking, but the problem is more in needing to balance the progesterone. It is better explained by Dr. Lee, so if you get the chance it is worth looking into. Also, he talks about synthetic estrogen replacement not being the best option.

Good luck and God bless,

Cathy :)

Link to comment
Share on other sites

Thanks for the answers. I use a progesterone cream and estradiol. The only other meds I take are an occasional Xanax and Vicodin. My doctor had some blood drawn Thursday so hopefully I will find out something!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...